MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT IIS BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT IIS BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number ESBF3614C103E
Medical Device Problem Codes Leak/Splash (1354); Material Deformation (2976)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/04/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during the index procedure to treat a 56 mm aaa involving the stent graft esbf3614c103e endur iis bif, the device was introduced and deployed without difficulty, but an abnormal proximal marker of the graft was noted.Ivus was performed revealing that the mid body of the bifurcated device unfolded on itself and was not circumferentially opened.There was no infolding noted at the top of the graft.Upon completion of deployment, moderate ballooning was performed and 1 endoanchor was implanted in the mid-body of the graft to to push the infolded portion of the graft over to secure it against the outside wall and limit flow dynamics in the mainbody of the graft , but this did not completely resolve the infolding.Posterior wall dilation with moderate constriction of the distal seal zone, combined with anterior movement of the aorta, negatively affected the graft, resulting in a type 1a endoleak.An additional procedure was performed 2 days later to address the endoleak using coil embolization and additional endoanchors.The endoleak appeared to have been resolved at the end of the procedure.The patient was extubated and recovered well from the secondary repair, with plans for discharge in 24 to 48 hours.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Additional information received: procedural notes stated the main body graft was implanted just below the stented superior mesenteric artery (sma).In situ fenestrations were performed in the right renal artery, left renal artery, and lower left accessory artery, with non-medtronic renal stents implanted.During intravascular ultrasound (ivus) to confirm guidewire positioning and gate cannulation, an infolding was noted in the main body stent graft.The physician chose to continue the endovascular aneurysm repair (evar) procedure by implanting the limbs, addressing the infolding afterward.Once the endurant ii stent graft system was implanted, the physician introduced the ivus from the left side into the main body, and via the right access, introduced an aptus sheath.Using the endoanchor applier, they pushed against the graft, significantly opening it and reducing the infolding.Two endoanchors were placed in the most proximal portion of the endograft, and one was placed in the middle of the main body, which significantly improved the infolding and the lumen of the endograft.There was still some infolding, especially just above the left limb.The final angiogram show ed good blood flow throughout, with no endoleak into the main aneurysm.However, there was some flow around the graft proximally, which stopped at a choke area and was sealed.The procedure was then completed, and the patient was sent to the recovery room.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Film analysis : the reported endoleak was confirmed on the films provided; however, the type of endoleak is unclear and unable to be determined due to poor contrast timing and imaging.It is likely that the reported stent graft infolding was related to the off-label in situ fenestrations, accounting for the "infold" like appearance.Additionally, potential stent graft oversizing from implanting a 36mm diameter bifurcate into a proximal neck flow lumen with a smallest diameter of approximately 26mm may have contributed to this event.Instructions for use for the endurant ii stent graft advise that the aortic section of the bifurcated stent graft should be oversized 10-20% in relation to the actual measured inner vessel diameter.This measurement should take into account thrombus and calcification present within the vessel, which have the capacity to decrease the inner vessel diameter.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ENDURANT IIS BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21584471
Report Number9612164-2025-01309
Device Sequence Number15677558
Product Code MIH
UDI-Device Identifier00643169439955
UDI-Public00643169439955
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberESBF3614C103E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2025
Supplement Date Received by Manufacturer05/07/2025
05/26/2025
Initial Report FDA Received Date03/12/2025
Supplement Report FDA Received Date05/08/2025
05/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight81 KG